MAUDE Adverse Event Report: CORCYM ITALY SRL ANNULOFLEX ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING

CORCYM ITALY SRL ANNULOFLEX ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING
Model Number AF-836
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown disposition.
 
Event or Problem Description
The manufacture was informed of the event through the patient tracking department.Based on the information reported in the patient implant form, an annuloflex ring af-836 was implanted and explanted on the same day on (b)(6) 2021.No further information is presently available.No allegation of a device malfunction nor of a serious injury was received from the site regarding this event.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned to the manufacturer, no further investigation on the device could be possible.Based on the available information, it is not possible to establish a definitive root cause for the reported event.However, per the document review performed, no manufacturing deficiencies were identified.The manufacturer attempted to retrieve additional information on the event, but no further information has been provided to date.Should the manufacturer receive additional information in the future, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Field update: b4, b5, g3, g6, h1, h2, h6.Based on the additional information provided, it was reported that the device was explanted due to an unsuccessful repair of the mitral valve; a full replacement was consequently performed.Based on corcym clinical experience, an intra-operative explant of a mitral ring followed by total mitral valve replacement is attributable to patient factors that precluded adequate repair with an annuloplasty ring.As such, the event is not related to a deficiency of the device and the root cause is deemed related to the patient conditions.Given that the patient remained stable throughout the delay in procedure, with a good outcome after surgery, there is no indication that an adverse event has occurred.As such, no further investigation is required at this time.
 
Event or Problem Description
Per additional information received, it was reported that the patient was admitted to the hospital on (b)(6) 2021 due to shortness of breath, orthopnea and paroxysmal nocturnal dyspnea.The tee performed on (b)(6)2021 revealed severe mitral regurgitation (mr), myxomatous degeneration and ruptured posterior mitral valve leaflet chordae.On (b)(6)2021, the mitral valve was initially repaired by sewing the flail segment to p2 and by implanting a size 36 carbomedics annuloflex band.After weaning from bypass, the tee showed a very stiff posterior leaflet and 2 jets of mild mr.As it was believed that this would worsen over time, a decision was made to proceed with a full mitral valve replacement and a size 31 mm st jude epic bioprosthesis valve was ultimately implanted.The patient tolerated the procedure well and was discharged to home on (b)(6) 2021 in stable conditions.

Brand Name
ANNULOFLEX ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
CORCYM ITALY SRL
strada crescentino
saluggia, vercelli
MDR Report Key11792564
Report Number3005687633-2021-00118
Device Sequence Number11742546
Product Code KRH
UDI-Device Identifier08022057013651
UDI-Public(01)08022057013651(240)AF-836(17)250419
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Model NumberAF-836
Device Catalogue NumberAF-836
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/26/2021
06/28/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/24/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR